MAUDE Adverse Event Report: CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 4/PK; FIBER, MEDICAL, ABSORBENT

CARDINAL HEALTH SHANGHAI TOWEL OR 17X24IN BLUE STERILE 4/PK; FIBER, MEDICAL, ABSORBENT
Model Number 28700-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer opened a pack of sterile towels, product 28700-004, that reportedly had large pieces of lint on them.The towel was removed from the prep area and not used on the patient.
 
Additional Manufacturer Narrative
Review of the device history record (dhr) did not indicate any exception that could lead to the reported incident.The average linting data is 0.162g/10pcs.The actual complaint sample was not available for investigation, but photos were provided.Review of the photos revealed a foreign object; however, no abnormal linting can be found.The supplier was unable to confirm the product was linting based on the photos alone.According to supplier, or towel is made of cotton, so cotton fiber is born.The supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: suctions machines have been installed in grey cloth rolling process, dyeing process, and cutting process.The suction process was added before product's final folding, and workers do it according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/10pieces).In the folding process, supplier used one cloth pad under 100pieces semi-finished products to avoid linting stuck onto the products during product's transfer.The investigation revealed no abnormal situation happened in production; therefore, the root cause could not be determined.The complaint information was shared with the relevant sectors for their awareness.There is no action taken at this time, but supplier will continue to monitor the trends for this type of incident.

Brand Name
TOWEL OR 17X24IN BLUE STERILE 4/PK
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
CARDINAL HEALTH SHANGHAI
f20, tower 1, kerry everbright
shanghai 20007 0
CH  200070
Manufacturer (Section G)
JIANERKANG MEDICAL DRESSING CO, LTD
no.1, jian er kang road, zhixi
jiangsu province
jintan city 21325 1
CH   213251
Manufacturer Contact
patricia tucker
1500 waukegan rd
waukegan, IL 60085
8478874151
MDR Report Key13563787
Report Number1423537-2022-00720
Device Sequence Number19297048
Product Code FRL
UDI-Device Identifier00630140010142
UDI-Public00630140010142
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28700-004
Device Catalogue Number28700-004
Device Lot Number2000313-16-SH
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/24/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight68 KG